Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 52, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Oct 3, 2017, 4:13 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 4:13 PM CDT (21:13 UTC)
- Expired
- Oct 7, 2017, 4:47 AM CDT
- In force
- 4 days
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
736 WHUS74 KBRO 032113 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 413 PM CDT TUE OCT 3 2017 ...LONG PERIOD SWELLS DEVELOPING... .WAVE HEIGHTS WILL INCREASE TONIGHT AS A LONG EAST FETCH SUPPORTS BUILDING SWELLS. GMZ150-155-170-175-040330- /O.NEW.KBRO.SC.Y.0052.171003T2113Z-171006T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 413 PM CDT TUE OCT 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
13 follow-up statements
970 WHUS74 KBRO 040322 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1022 PM CDT TUE OCT 3 2017 ...LONG PERIOD SWELLS DEVELOPING... .WAVE HEIGHTS WILL INCREASE TONIGHT AS A LONG EAST FETCH SUPPORTS BUILDING SWELLS. GMZ150-155-170-175-041200- /O.CON.KBRO.SC.Y.0052.000000T0000Z-171006T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1022 PM CDT TUE OCT 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
985 WHUS74 KBRO 040931 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 431 AM CDT WED OCT 4 2017 ...LONG PERIOD SWELLS DEVELOPING... .WAVE HEIGHTS WILL CONTINUE TO INCREASE TODAY AS A LONG EAST FETCH SUPPORTS BUILDING SWELLS. GMZ150-155-170-175-041900- /O.CON.KBRO.SC.Y.0052.000000T0000Z-171006T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 431 AM CDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
680 WHUS74 KBRO 041801 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 101 PM CDT WED OCT 4 2017 ...LONG PERIOD SWELLS WILL CONTINUE THROUGH AT LEAST THURSDAY... .A LONG EASTERLY FETCH ACROSS THE GULF WILL ALLOW WAVE HEIGHTS TO INCREASE DUE TO BUILDING SWELLS. GMZ150-155-170-175-050215- /O.CON.KBRO.SC.Y.0052.000000T0000Z-171006T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 101 PM CDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 8 FEET WITH OCCASIONAL SEAS UP TO 9 FEET NEARSHORE...AND 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 69
500 WHUS74 KBRO 041948 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 248 PM CDT WED OCT 4 2017 ...LONG PERIOD SWELLS WILL CONTINUE THROUGH THURSDAY NIGHT... . THE STRONG HIGH PRESSURE SYSTEM OVER EASTERN U.S. AND LOW PRESSURE ACROSS THE SOUTHERN GULF WATERS WILL INTERACT TO KEEP A LONG EASTERLY FETCH ACROSS THE GULF OF MEXICO. THIS PATTERN WILL ALLOW WAVE HEIGHTS TO INCREASE DUE TO BUILDING SWELLS. GMZ150-155-170-175-050400- /O.EXT.KBRO.SC.Y.0052.000000T0000Z-171006T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 248 PM CDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 8 FEET WITH OCCASIONAL SEAS UP TO 9 FEET NEARSHORE...AND 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 69
197 WHUS74 KBRO 050321 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1021 PM CDT WED OCT 4 2017 ...LONG PERIOD SWELLS WILL CONTINUE THROUGH THURSDAY NIGHT... . THE STRONG HIGH PRESSURE SYSTEM OVER EASTERN U.S. AND LOW PRESSURE ACROSS THE SOUTHERN GULF WATERS WILL INTERACT TO KEEP A LONG EASTERLY FETCH ACROSS THE GULF OF MEXICO. THIS PATTERN WILL ALLOW WAVE HEIGHTS TO INCREASE DUE TO BUILDING SWELLS. GMZ150-155-170-175-051130- /O.CON.KBRO.SC.Y.0052.000000T0000Z-171006T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1021 PM CDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 8 FEET WITH OCCASIONAL SEAS UP TO 9 FEET NEARSHORE...AND 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
314 WHUS74 KBRO 051031 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 531 AM CDT THU OCT 5 2017 ...LONG PERIOD SWELLS WILL CONTINUE THROUGH TONIGHT... . THE STRONG HIGH PRESSURE SYSTEM OVER EASTERN U.S. AND LOW PRESSURE ACROSS THE SOUTHERN GULF WATERS WILL INTERACT TO KEEP A LONG EASTERLY FETCH ACROSS THE GULF OF MEXICO. THIS PATTERN WILL ALLOW WAVE HEIGHTS TO INCREASE DUE TO BUILDING SWELLS. GMZ150-155-170-175-051900- /O.CON.KBRO.SC.Y.0052.000000T0000Z-171006T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 531 AM CDT THU OCT 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 8 FEET WITH OCCASIONAL SEAS UP TO 9 FEET NEARSHORE...AND 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
958 WHUS74 KBRO 051848 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 148 PM CDT THU OCT 5 2017 ...LONG PERIOD SWELLS WILL CONTINUE THROUGH TONIGHT... .THE STRONG HIGH PRESSURE SYSTEM OVER EASTERN U.S. AND LOW PRESSURE ACROSS THE SOUTHERN GULF WATERS WILL INTERACT TO KEEP A LONG EASTERLY FETCH ACROSS THE GULF OF MEXICO. THIS PATTERN WILL ALLOW WAVE HEIGHTS TO REMAIN HIGH DUE TO BUILDING SWELLS. GMZ150-155-170-175-060600- /O.CON.KBRO.SC.Y.0052.000000T0000Z-171006T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 148 PM CDT THU OCT 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 8 FEET WITH OCCASIONAL SEAS UP TO 9 FEET NEARSHORE...AND 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRYE
456 WHUS74 KBRO 060235 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 935 PM CDT THU OCT 5 2017 ...LONG PERIOD SWELLS WILL CONTINUE THROUGH TONIGHT... .STRONG HIGH PRESSURE OVER THE EASTERN UNITED STATES AND LOW PRESSURE ACROSS THE SOUTHERN GULF WATERS WILL INTERACT TO KEEP A LONG EASTERLY FETCH ACROSS THE GULF OF MEXICO. THIS WILL SUPPORT HIGHER SWELLS. GMZ150-155-170-175-060930- /O.EXT.KBRO.SC.Y.0052.000000T0000Z-171006T1100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 935 PM CDT THU OCT 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT FRIDAY... * WINDS...EAST 10 TO 15 KNOTS. * WAVES/SEAS...5 TO 8 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
598 WHUS74 KBRO 060945 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 445 AM CDT FRI OCT 6 2017 ...LONG PERIOD SWELLS WELL OFFSHORE THIS MORNING... .BUOY OBSERVATIONS CONTINUES TO INDICATE A HIGH LONG PERIOD SWELL IMPACTING PORTIONS OF THE WESTERN GULF WATERS. SWELL TO REMAIN ELEVATED THIS MORNING BEFORE A MORE SUBSTANTIAL LOWERING THIS AFTERNOON. SMALL CRAFT ADVISORIES CONTINUE FOR THE FAR OFFSHORE WATERS FOR THIS MORNING. GMZ150-155-061045- /O.CAN.KBRO.SC.Y.0052.000000T0000Z-171006T1100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 445 AM CDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS IN THE NEAR SHORE WATERS WILL RANGE FROM 3 TO 6 FEET TODAY. $$ GMZ170-175-061800- /O.EXT.KBRO.SC.Y.0052.000000T0000Z-171006T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 445 AM CDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...EAST TO NORTHEAST 10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
334 WHUS74 KBRO 061515 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1015 AM CDT FRI OCT 6 2017 ...LONG PERIOD SWELLS EXPECTED TO CONTINUE... .BUOY OBSERVATIONS CONTINUE TO INDICATE A HIGH LONG PERIOD SWELL IMPACTING PORTIONS OF THE WESTERN GULF WATERS. SWELLS TO REMAIN ELEVATED THROUGH EARLY SATURDAY AND PERHAPS BEYOND AS TROPICAL STORM NATE PUSHES NORTHWARD INTO THE CENTRAL GULF OF MEXICO. SMALL CRAFT ADVISORIES CONTINUE FOR THE FAR OFFSHORE WATERS THROUGH EARLY SATURDAY. GMZ170-175-070200- /O.EXT.KBRO.SC.Y.0052.000000T0000Z-171007T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1015 AM CDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS...EAST TO NORTHEAST 10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRYE
004 WHUS74 KBRO 062040 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 340 PM CDT FRI OCT 6 2017 ...LONG PERIOD SWELLS WILL CONTINUE... .BUOY OBSERVATIONS INDICATE A LONG PERIOD SWELL IMPACTING PORTIONS OF THE WESTERN GULF WATERS. SWELLS WILL REMAIN ELEVATED THROUGH EARLY SATURDAY AND PERHAPS BEYOND AS TROPICAL STORM NATE PUSHES NORTH ACROSS THE CENTRAL GULF OF MEXICO. SMALL CRAFT ADVISORY CONDITIONS CONTINUE FOR THE FAR OFFSHORE WATERS THROUGH EARLY SATURDAY. GMZ170-175-070330- /O.CON.KBRO.SC.Y.0052.000000T0000Z-171007T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 340 PM CDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS...NORTHEAST 10 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
809 WHUS74 KBRO 070300 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1000 PM CDT FRI OCT 6 2017 ...LONG PERIOD SWELLS WILL CONTINUE... .BUOY OBSERVATIONS INDICATE SWELLS IMPACTING PORTIONS OF THE WESTERN GULF WATERS. SWELLS WILL REMAIN ELEVATED THROUGH EARLY SATURDAY AND PERHAPS BEYOND AS TROPICAL STORM NATE PUSHES NORTH ACROSS THE CENTRAL GULF OF MEXICO. SMALL CRAFT ADVISORY CONDITIONS CONTINUE FOR THE FAR OFFSHORE WATERS THROUGH EARLY SATURDAY. GMZ170-175-070930- /O.CON.KBRO.SC.Y.0052.000000T0000Z-171007T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1000 PM CDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS...NORTHEAST 10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
834 WHUS74 KBRO 070947 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 447 AM CDT SAT OCT 7 2017 ...SWELLS EXPECTED TO INCREASE TODAY... .HIGHER SWELLS BEING GENERATED FROM NOW HURRICANE NATE WILL BE APPROACHING THE COASTAL WATERS THIS MORNING AND INCREASING THROUGH THE DAY. SWELLS PEAK THIS EVENING BEFORE SUBSIDING LATE TONIGHT AS NATE MOVES INLAND ALONG THE LOUISIANA AND MISSISSIPPI COAST. GMZ170-175-071800- /O.CAN.KBRO.SC.Y.0052.000000T0000Z-171007T1200Z/ /O.NEW.KBRO.SW.Y.0005.171007T1200Z-171008T0900Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 447 AM CDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 4 AM CDT SUNDAY. * WAVES/SEAS...5 TO 8 FEET OCCASIONAL SEAS UP TO 9 FEET POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ GMZ150-155-071800- /O.NEW.KBRO.SW.Y.0005.171007T1200Z-171008T0900Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 447 AM CDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 4 AM CDT SUNDAY. * WAVES/SEAS... 5 TO 7 FEET OCCASIONALLY 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 2:53 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 3, 2:53 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
253 PM CDT Tue Oct 3 2017
...Beach tidal flooding high surf and dangerous rip currents
expected for most of this week...
.SHORT TERM (Now through Wednesday night):
In the near term (through or just after sunset) scattered to
numerous showers with perhaps a couple of rumbles in stronger
cells will continue to move steadily across Deep S. Texas and the
Rio Grande Valley with mainly welcome rain for many areas that
fell short in September...though there are pockets (e.g. Weslaco)
where minor nuisance flooding is possible where 2 to 3 inches of
rain fell late last week. Cells generally moving at around 20 mph
which keeps duration of heavy rainfall down to 10 minutes or so.
While some areas may see upwards of an inch, most areas under the
quick showers will see closer to 0.25 to 0.5 inches.
For tonight, well advertised pocket of mid level relatively dry air
thickens to the entire 700 to 500 mb layer. With best upper level
forcing remaining south and actually dissipating into eastern
Mexico, expect coverage of rain to become more isolated after sunset
from east to west and could well end for a time in most inland areas
particularly between 10 AM and 4 AM, aided by diurnal downward
trends this time of year. Toward daybreak the Gulf should light
up...some...and scattered showers likely to edge onshore toward
daybreak similar to this morning. Not seeing the big rain chances
advertised by guidance for the night as a whole and have cut back to
an overall "scattered" (30-50 percent) category with minor QPF as
well. Guidance appears to be hanging hat on deeper mean RH and
pocketed low QPF but sense of the weather will be more dry than wet
for most overnight.
For Wednesday, a more robust pocket of dry air...at least shown by
the GFS which has been fairly consistent over the past few
days...expands above 850 mb with flow turning northeast to northerly
(above 300 mb) in response to building upper level ridge and
subsidence circling clockwise around it. Morning scattered showers
near the coast should slide inland along with the remnant deeper
moisture but have tailed chances back considerably during the
afternoon from east of US 77 into the Gulf with no mention for the
beach after 4 PM. Once again, MOS guidance overplaying small
moisture details in light of the big picture, so "numerous" coverage
doesn't match and thus forecast is in line with scattered for most
areas. Nudged QPF down a little bit as well to be more in line with
lower areal averages.
The dry air mass strengthens a bit more Wednesday night, again due
to broadening ridge. Low level moisture seems to thicken a bit but
it's hard to generate precipitation from lower moisture overnight
without heating...so once again have sharply dropped back on rain
chances with most areas dry until very late when the "flip" of
instability over the Gulf waters may get isolated pop up showers
going after 3 AM which should be able to reach shore before
daybreak...so have isolated wording for the beaches but just east of
populated US 77 corridor before sunrise.
As for the coastal flood situation: Water indeed reached the edge
of the dunes at high tide earlier this afternoon, and with seas
building toward 9 feet already some 100 miles east of the 60 nm line
(Buoy 42020, adrift, was located due east of its normal position at
that location) and 20 to 25+ knot easterly gradient across the
length of the Gulf to continue through at least Thursday, along with
already 1.2 to 1.4 above predicted tides which are already near
astronomical levels, see no reason to wait for upgrade to advisory
and will issue on this package at 3 PM. At the same time, will add
Rip Current Statement and High Surf Advisory, triggering all of them
overnight but getting the word out for the late afternoon/early
evening news cycle. Will run through sunset Thursday as conditions
should easily reach into the dunes as predicted tides continue to
rise.
.LONG TERM (Thursday through Tuesday):
The upper level ridge will continue to build south and westward
through late week. Eventually our unidirectional easterly flow will
eventually transition to a northeasterly flow aloft. As the high
settles over or begins to build west, think that precipitation
chances will begin to drop Thursday and especially by this weekend.
Globals are coming into better agreement in terms of a tropical low
developing across portions for the far southern Gulf or western
Caribbean Sea late this week and into the weekend. The strongly
southwesterly sheared system should be picked up a an amplifying
trough across the central US. This should be enough to keep the
system well to our east.
As upper level subsidence/drying aloft occurs think that mostly
sunny to partly cloudy conditions can be expected. This should help
surface temperatures increase back into the lower to mid 90s with
the warmer locations being west of the I69C/HWY 281 corridor.
Although the low should remain well east of the RGV, there will be
continued increased swells and dangerous rip currents along area
beaches through early next week. Furthermore, as astronomical tides
continue to gradually increase through the week, coastal flooding
and beach erosion can't be ruled out in this scenario.
Early next week a ridge aloft will once again build across the
norther Gulf States. Overall, dry conditions can be expected,
however, with a southeasterly surface flow daily diurnal
shower/storm activity will be possible once again by Tuesday.
55/RDF
&&
.MARINE:
Now through Wednesday night: Seas at the 42020 buoy, now located
between 130-160 miles east of Port Mansfield, have been flirting
with 9 feet today, and West Gulf buoy also in the 7.5+ foot range
as well. With swell likely to begin lapping or reaching into the
20-60 nm leg toward evening, will hoist Gulf Small Craft
Advisories with this package. Will use combined wind/sea advisory
to cover potential for 20-25 knot winds at times, and run through
Thursday sunset as well.
Otherwise, winds will generally range from 15 to 20 knots with
frequent 25 knot gusts especially Wednesday and Wednesday night over
the Gulf, and scattered showers will gradually become more isolated
moving into Wednesday afternoon and night.
For Laguna Madre, gusty afternoon winds may reach caution levels,
but for now will keep highlights out of forecast with main issue
this afternoon's remnant gusty showers and isolated to scattered
showers again on Wednesday.
Thursday through Sunday:
Easterly flow will continue across the northern Gulf through late
week, however, the fetch will eventually become disrupted due to the
possible tropical low in the central Gulf late this week or early
this weekend. That being said, depending on the strength of a
northward moving low pressure system (across the central Gulf),
there may be additional swells of 4-6ft going into the weekend, even
if surface winds are just a tad weaker. After the low pushes
northward our flow should eventually back to on offshore flow. Seas
will be moderated a tad when this occurs, however, expect swells to
continue in the 3-5ft plus range. Small Craft Advisories will
possibly be needed through a good portion of the long term.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 80 87 77 85 / 40 50 30 30
BROWNSVILLE 79 88 76 86 / 30 50 20 30
HARLINGEN 77 88 74 87 / 40 50 30 30
MCALLEN 79 89 77 88 / 40 50 20 30
RIO GRANDE CITY 77 89 75 88 / 60 40 20 30
SOUTH PADRE ISLAND 81 85 80 84 / 40 50 20 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk from 7 PM CDT this evening through
Thursday evening for TXZ251-256-257.
High Surf Advisory from 7 AM Wednesday to 7 PM CDT Thursday for
TXZ251-256-257.
Coastal Flood Advisory from 1 AM Wednesday to 7 PM CDT Thursday
for TXZ251-256-257.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
52/55/58/69Hazardous weather outlook, Oct 3, 4:05 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 405 PM CDT Tue Oct 3 2017 TXZ248>257-042115- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 405 PM CDT Tue Oct 3 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at areas beaches. Tidal overflow may cause minor coastal flooding along the lower Texas coast tonight. There is a high surf advisory in effect for area beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Shower and thunderstorm activity will continue across portions of deep south Texas Tuesday through Friday. The heavier or slower moving storms will produce minor flooding in areas with poor drainage. An elevated risk of rip currents will be possible at the beaches of South Padre Island and Boca Chica Beach Wednesday through Friday. Tidal overflow may cause minor coastal flooding along the lower Texas coast Wednesday through Friday. A high surf advisory is in effect for area beaches through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-042115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 405 PM CDT Tue Oct 3 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A small craft advisory is in effect tonight for long period swells reaching 6 to 9 feet across the open Gulf waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small craft advisory conditions will continue on the Gulf waters Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:45 AM CDT | Coastal Flood Statement | BRO | Kenedy | 5 hr |
| Oct 3, 3:00 PM CDT | Coastal Flood Advisory | BRO | Kenedy | 62 hr |
| Oct 3, 3:00 PM CDT | Rip Current Statement | BRO | Kenedy | 6 days |
| Oct 3, 3:00 PM CDT | High Surf Advisory | BRO | Kenedy | 6 days |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.